Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 40, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 26, 2017, 3:37 PM CDT for Calcasieu Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2017, 3:37 PM CDT (20:37 UTC)
- Expired
- Jun 26, 2017, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:00 PM CDT | FLASH FLOOD | Sulphur, LA | SIGNIFICANT STREET FLOODING IN SULPHUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WGUS54 KLCH 262037 FFWLCH LAC019-262330- /O.NEW.KLCH.FF.W.0040.170626T2037Z-170626T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lake Charles LA 337 PM CDT MON JUN 26 2017 The National Weather Service in Lake Charles has issued a * Flash Flood Warning for... Central Calcasieu Parish in southwestern Louisiana... * Until 630 PM CDT * At 335 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Two to four inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Sulphur. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3024 9327 3015 9342 3021 9350 3031 9333 $$ Jones
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:26 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 26, 3:26 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 326 PM CDT Mon Jun 26 2017 .DISCUSSION... Weather map showing weakening frontal boundary across SE TX/S LA this afternoon, likely along the I-10 corridor. Showers and thunderstorms have increased in coverage over the last couple of hours across SE TX/SW LA, with scattered coverage over the coastal waters. This was expected with continued consistence from the HRRR guidance this morning and afternoon. The convection expected to continue through sunset and diminish this evening after the loss of daytime heating. The front is expected to slowly dissipate with a predominate southeast flow resuming across the region by Tuesday, bringing with it increased Gulf moisture and higher chances of showers and thunderstorms. The best chances for showers and thunderstorms expected Wednesday through Friday as a weak shortwave aloft enhances lift within our region already saturated with moisture moving in from the Gulf. By Friday evening into the weekend, high pressure with slightly drier air aloft is expected to diminish shower and thunderstorm chances to near ~20% for the weekend. DML && .MARINE... High pressure settling east of the area will provide a more predominate east to southeast flow, with winds and seas increasing by the end of the week. This will bring increased Gulf moisture for increased chances of showers and thunderstorms through Friday. By Friday afternoon into the weekend, high pressure and drier air aloft is expected to limit shower and thunderstorm activity. DML && .PRELIMINARY POINT TEMPS/POPS... AEX 68 89 70 90 / 10 40 20 50 LCH 73 88 73 87 / 30 50 30 50 LFT 71 87 72 87 / 20 50 20 50 BPT 73 87 74 87 / 30 50 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...08
Hazardous weather outlook, Jun 26, 5:07 AM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 507 AM CDT Mon Jun 26 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 507 AM CDT Mon Jun 26 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Deep moisture and a stalled frontal boundary near the coast will produce scattered showers and thunderstorms, mainly along and south of I-10. Storms will be capable of producing brief heavy downpours and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A daily chance of mainly afternoon showers and thunderstorms can be expected. Shower and thunderstorm coverage will decrease some by the weekend. Frequent cloud to ground lightning and brief heavy downpours with gusty winds will be the main hazards with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-271015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 507 AM CDT Mon Jun 26 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Deep moisture and a stalled frontal boundary near the coast will produce scattered showers and thunderstorms. Brief heavy rainfall reducing visibility to less than one mile and frequent cloud to water lightning will be possible with the stronger storms, along with locally higher winds and seas. Tropical funnel clouds or even a brief weak water spout will be possible in the developing stage of showers and storms where boundaries collide. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Southeasterly winds will strengthen and seas will build Wednesday through Friday due to a tightening pressure gradient between high pressure to the east and lowering pressure over the plains. Exercise caution to low end advisory conditions will be possible. Otherwise, typical summertime pattern with scattered showers and thunderstorms possible, mainly near shore during the morning and afternoon and offshore during the overnight. Winds and seas will be locally higher near the storms along with occasional cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:18 PM CDT | Special Marine Warning | LCH | 87 min | |
| Jun 26, 3:02 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 118 min |
| Jun 26, 5:54 PM CDT | Special Marine Warning | LCH | 51 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.